Alert archive / California / Wind Advisories in 2014

Wind Advisory 3, NWS Sacramento, CA

February 15, 2014

NWS Sacramento, CA issued this wind advisory at Feb 15, 2014, 2:10 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 2:10 PM PST (22:10 UTC)
Expired
Feb 15, 2014, 10:00 PM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS76 KSTO 152210
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
210 PM PST SAT FEB 15 2014

...WIND ADVISORY UNTIL 8 PM THIS EVENING FOR THE NORTHERN
SACRAMENTO VALLEY...

.WINDS INCREASING THIS AFTERNOON AND REMAINING STRONG INTO THE
EVENING HOURS AS A COLD FRONT APPROACHES. THE WINDS ARE FORECAST
TO DECREASE TO SAFER LEVELS BY 8 PM WITH CONTINUED DECREASING
WINDS OVERNIGHT.

CAZ015-160230-
/O.NEW.KSTO.WI.Y.0003.140215T2210Z-140216T0400Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
210 PM PST SAT FEB 15 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE 
NORTHERN SACRAMENTO VALLEY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE
NORTHERN SACRAMENTO VALLEY.


* WINDS: SOUTH TO SOUTHEAST 15 TO 30 WITH GUSTS TO 45 MPH.

* TIMING: UNTIL 8 PM THIS EVENING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF

* IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT. BLOWING DEBRIS.
  SECURE LOOSE OBJECTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER 
ARE EXPECTED AND OR GUSTS TO 40 MPH OR HIGHER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

BARUFFALDI
3 follow-up statements
883 
WWUS76 KSTO 152212
NPWSTO

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
211 PM PST SAT FEB 15 2014

...WIND ADVISORY UNTIL 8 PM THIS EVENING FOR THE NORTHERN
SACRAMENTO VALLEY...

.WINDS INCREASING THIS AFTERNOON AND REMAINING STRONG INTO THE
EVENING HOURS AS A COLD FRONT APPROACHES. THE WINDS ARE FORECAST
TO DECREASE TO SAFER LEVELS BY 8 PM WITH CONTINUED DECREASING
WINDS OVERNIGHT.

CAZ015-160245-
/O.NEW.KSTO.WI.Y.0003.140215T2211Z-140216T0400Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
211 PM PST SAT FEB 15 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE 
NORTHERN SACRAMENTO VALLEY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE
NORTHERN SACRAMENTO VALLEY.


* WINDS: SOUTH TO SOUTHEAST 15 TO 30 WITH GUSTS TO 45 MPH.

* TIMING: UNTIL 8 PM THIS EVENING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF

* IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT. BLOWING DEBRIS.
  SECURE LOOSE OBJECTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER 
ARE EXPECTED AND OR GUSTS TO 40 MPH OR HIGHER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

BARUFFALDI
110 
WWUS76 KSTO 160236
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
636 PM PST SAT FEB 15 2014

...WIND ADVISORY UNTIL 10 PM THIS EVENING FOR THE NORTHERN
SACRAMENTO VALLEY...

.WINDS REMAINING STRONG INTO THE EVENING HOURS AS A COLD FRONT
APPROACHES. THE WINDS ARE FORECAST TO DECREASE TO SAFER LEVELS BY
10 PM WITH CONTINUED DECREASING WINDS OVERNIGHT.

CAZ015-160600-
/O.EXT.KSTO.WI.Y.0003.000000T0000Z-140216T0600Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
636 PM PST SAT FEB 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS: SOUTH TO SOUTHEAST 15 TO 30 WITH GUSTS TO 45 MPH.

* TIMING: UNTIL 10 PM THIS EVENING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF.

* IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT. BLOWING 
  DEBRIS. SECURE LOOSE OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
ARE EXPECTED AND OR GUSTS TO 40 MPH OR HIGHER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
669 
WWUS76 KSTO 160608
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1008 PM PST SAT FEB 15 2014

CAZ015-160715-
/O.EXP.KSTO.WI.Y.0003.000000T0000Z-140216T0600Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
1008 PM PST SAT FEB 15 2014

...WIND ADVISORY HAS EXPIRED...

THE WINDS HAVE DIMINISHED THIS EVENING. A FEW GUSTS TO 25 MPH MAY
STILL OCCUR.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:11 AM PST, 4 hours 59 minutes earlier.

Area forecast discussion, Feb 15, 9:11 AM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
911 AM PST Sat Feb 15 2014

.Synopsis...
Unsettled weather is expected this weekend and into next week. Brief
round of widespread precipitation is expected later today into Sunday,
bringing light rain to the valley with snow and gusty winds to the
Sierra. A colder storm is possible mid week next week though
confidence is low.

&&

.Discussion...
A deepening trough along the coast is slowly becoming negatively
tilted today. Moisture continues to stream over the region with
some light showers popping up over the Northern Mountains. The
best chances of precipitation will be this evening for the north
end of the valley and towards midnight and the early morning hours
for the Southern Sacramento and Northern San Joaquin valley when
most of the precipitation is expected. Breezy conditions are
expected as the system approaches and moves through the interior
later today and this evening with windy conditions over the
ridges.

Snow levels will be high during the day but begin to lower this
evening to around pass levels for I-80 and US-50 during the
evening and then below pass levels by midnight. Snow
accumulations up to 6 inches are still possible over the higher
elevations with several inches possible below pass levels in the
Sierra Nevada late tonight into early Sunday morning.

Precipitation will generally be around a tenth to a
third of an inch in the Sacramento Valley and Delta with the
highest amounts expected around Redding and around a tenth of an
inch or less for the Northern San Joaquin Valley. Foothills and
Mountains will generally receive between a quarter and three
quarters of and inch with some of the favored locations around
an inch.

The system will taper Sunday morning with lingering showers over
the Sierra Nevada lasting into the afternoon before ending.

.Extended Discussion (Wednesday through Saturday)

A weak trough is forecast to linger Wednesday into Friday with
northwesterly flow aloft over the region. The system earlier in
the week will be exiting to the east on Wednesday with a chance of
lingering showers - mainly over the mountains. Another system is
forecast to drop down on Thursday bringing a chance of showers to
mainly the northern mountains and northern Sierra Nevada. QPF is
not expected to be great with either system and snow levels will
be moderately low.

Ridging from the eastern Pacific is forecast return drier and
milder conditions to the interior of NorCal by the weekend.

&&

&&

.Aviation...

Warm front near ORCA border with potential local MVFR/IFR w/ light
precip over Shasta Co. including down into KRDD and possible KRBL.
Front shifts southward after 00z Sun with potential MVFR/IFR
farther down Central Valley with RA/BR by 06Z Sun. Strong WSW
flow aloft with local gusts at least 50 kts over higher mountain
terrain next 24 hrs with potential southerly gusts to 30 kts in
Sac Valley aft 20Z. JClapp

&&

.STO Watches/Warnings/Advisories...
None.
&&

In the hours before

Special weather statement, Feb 15, 1:45 PM PST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
145 PM PST SAT FEB 15 2014

CAZ068-069-161200-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
145 PM PST SAT FEB 15 2014

...QUICK ROUND OF RAIN/SNOW TONIGHT WITH GUSTY SIERRA WINDS...

* IMPACTS: TRAVEL DELAYS POSSIBLE OVER SIERRA PASSES LATER TONIGHT
  INTO EARLY SUNDAY WITH RAPIDLY FALLING SNOW LEVELS, REDUCED
  VISIBILITY AND GUSTY WINDS.

* FORECAST CONFIDENCE: HIGH CONFIDENCE FOR LIGHT TO MODERATE SNOW
  IMPACTING SIERRA PASSES OVERNIGHT, AND HIGH CONFIDENCE FOR
  GUSTY SOUTHWEST WINDS AT HIGHER ELEVATIONS, ESPECIALLY ALONG THE
  SIERRA CREST.

* TIMING AND STRENGTH: A BRIEF ROUND OF PRECIPITATION WILL SPREAD
  SOUTH TO THE I-80 CORRIDOR THIS EVENING INTO SUNDAY MORNING. 3
  TO 6 INCHES OF SNOW ARE POSSIBLE IN THIS AREA WITH HIGHER
  AMOUNTS POSSIBLE ABOVE 7500 FEET. LIGHTER AMOUNTS ARE FORECAST
  SOUTH OF HIGHWAY 50. SNOW LEVELS STARTING ABOVE 8000 FEET BUT
  DROPPING OVERNIGHT TO AROUND 5000 FT BY SUNDAY MORNING.
  SOUTHWEST WINDS OVER THE SIERRA COULD REACH 30 TO 50 MPH WITH
  HIGHER SPEEDS AND GUSTS OVER RIDGES AND PEAKS. PRECIPITATION
  WILL TAPER OFF LATE SUNDAY MORNING AND AFTERNOON.

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.